MAUDE Adverse Event Report: C2 THERAPEUTICS CRYOBALLOON ABLATION SYSTEM; CRYOSURGICAL UNIT WITH ACCESSORIES

C2 THERAPEUTICS CRYOBALLOON ABLATION SYSTEM; CRYOSURGICAL UNIT WITH ACCESSORIES
Model Number FG 1012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 09/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bradycardia may be procedure-related or device-related.Bradycardia may occur secondary to ablation because of the proximity of the esophagus to the vagus nerve.Vagal stimulation may result from distention by the balloon, the ablation itself, or anesthetic.The data from the device was downloaded and reviewed.A total of 7 complete ablations were performed followed by a partial treatment ended early.At the end of the procedure there is an error for high balloon pressure where pressure suddenly spiked.The root cause of this pressure is undetermined.The controller was run with a known working catheter.A total of three 8-second ablations were performed and no issues were noted with controller functionality.Controller performed as intended.
 
Event or Problem Description
C2 therapeutics became aware of an event on (b)(6) 2017 a commercial patient with hgd experienced bradycardia during a cryoballoon procedure.There were 8 ablations performed with the cryoballoon system.The patient was bradycardic into the 20-30s, the patient was then given atropine which resolved the bradycardia.The patient's hemodynamics stabilized and he woke up from anesthesia without complications.The patient went home on the same day as scheduled.

Brand Name
CRYOBALLOON ABLATION SYSTEM
Common Device Name
CRYOSURGICAL UNIT WITH ACCESSORIES
Manufacturer (Section D)
C2 THERAPEUTICS
303 convention way, ste 1
redwood city CA 94063
MDR Report Key6953223
Report Number3008780134-2017-00015
Device Sequence Number19110435
Product Code GEH
UDI-Device Identifier00854924006125
UDI-Public00854924006125
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K161202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/24/2018
Device Model NumberFG 1012
Device Lot Number08232017-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2017
Initial Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;